Jump to content

PeggoGirl511: Pregnancy and Gabapentin/Neurotin


PeggoGirl511

Recommended Posts

Someone help please! My doctor put me on Gabapentin/neurotin 5 months arm for nerve pain in my arm. I was unaware that it had any addictive properties. My doctor knows I have a heroine addiction in my past and also knew I was trying to get pregnant. Well two days ago I found out I was pregnant and immediately stopped all my medications. I am now experiencing terrible withdraw symptoms. I've got terrible stomach pain, diarrhea,cold sweats, insomnia, body aches, and the mental part is just as bad. I have been doing a lot of digging and everything I've read says it's so dangerous to just cold turkey off of it. So I got in touch with my doctor immediately and he refused to call me so his receptionist talked to him and called me back and told me that he said to stop taking it and take a benedryl. From what I'm feeling and what I've read a benedryl isn't going to help anything. I have been unable to find anyone who could relate to my special situation. Does anyone know of anything that could help me? I've heard about the magnesium but I'm pregnant so idk know if it's safe. Or if it's safer than withdrawing. Does anyone have any advice? I don't know what to do at all about any of it. Any advice would be greatly appreciated!

Link to comment
  • Moderator

Hi Peggo-- welcome to the group, I so glad you found us.  I am late getting back from break at work so can't talk long.  Yes it is bad to stop gabapentin CT. and Benadryl isn't going to do much to help. 

 

Tips for tapering off Neurontin (gabapentin)

 

What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

That will get you started with some good information.  Sorry I have to run.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Hello Peggo,

 

I've just moved your post here so you'll have your own thread in the Intro forum.  This is where we can help you best about your own situation, and where you can ask questions and discuss things.  Welcome to s/a :).

 

Hope you've had a chance to read the links Brassmonkey gave you.  You will need to decide if you want to reinstate and taper more slowly, or try to get through the withdrawal.  I know that's a tough choice in your situation.  Reinstating is probably the way to go, as the w/d may yet get worse.

 

There is some discussion of the issue here:  http://survivingantidepressants.org/index.php?/topic/4394-antidepressants-during-pregnancy/ from which I copied the following:

Ideally, a woman would safely taper off antidepressant medications, or lower the dose to reduce risks long before attempting to become pregnant, but in the case of an unplanned pregnancy, suddenly stopping antidepressants, especially after long term use, is not recommended.

 

Your use has not been vastly long-term, but it has clearly been long enough to cause you withdrawal symptoms. 

 

Please feel very welcome to ask more questions and discuss things here in this thread.

 

Best wishes,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy